Have you ever had an allergic reaction or a negative effect from a medication?

14 Answers

Veronica Dultry Profile
Veronica Dultry answered

After years of having taken Bactrim, on July 5th, I had anaphylactic shock. My mother had the same issue, around the same age, with the same medication.

While my daughter was going through different medication combinations to deal with her mental illness, she had a lot of medication side effects. Everything from suicidal ideation to sleeping 21 hours a day. The side effects were difficult. We finally found the right combination. For us, in the end, it was worth going through it. She is doing well.

Skip  Gentry Profile
Skip Gentry answered

Yes. Amoxicillin. I break out in horrible hives.

Anna Levi Profile
Anna Levi answered

I don't think that I have, however my grandma had a bad reaction to a vaccine several years ago. It made her very poorly and caused her to become paralysed, so she spent a long time in hospital. She made a full recovery, thankfully, but it was a worrying time

Corey The Goofyhawk Profile
Corey The Goofyhawk , Epic has no limit, answered

The antibiotics Cephalexin and Zithromiacin break me out in bad hives!

Angela Anthony Profile
Angela Anthony answered

Pyridium....it's a urinary tract anesthetic that's supposed to help with the pain of a urinary tract infection...gives me a migraine....I'll take the discomfort of the urinary tract infection!

Didge Doo Profile
Didge Doo answered

My doc put me on anti-inflammatories (forget which one) to try to cope with arthritis pain. I reacted so badly that I decided the pain was better.

Cindy  Lou Profile
Cindy Lou answered

Whichever antibiotics are Sulpha antibiotics -I get VERY sick  and break out in hives.

and I have really really REALLY bad panic attacks, paralyzing ones.  They prescribed "Buspar" for them which can take a month to finally work ,  but I can't get past the horrible horrible headaches and nausea to see if it will even work.

I had to go out today and had another panic attack in the store so once again, I will try them out again tomorrow and see if it doesn't make me so sick again.

My whole life would change if I could get these panic attacks under control.

8 People thanked the writer.
View all 4 Comments
Cindy  Lou
Cindy Lou commented
Dear Skip, thank you! I can't seem to figure out a trigger for them so they're hard to predict . Sometimes I think maybe I dreamed something bad, sometimes I can visit a store and do just fine and the same store another time I can't go in or to in and have to leave. Today I went to a restaurant with my daughter and did just fine but when I walked to bathroom I had an attack and didn't even feel it coming on and had no stress when thinking about moving around. It's so weird- if I could just get rid of these my life would be so much more fulfilling. Thanks again skip :)
Yin And Yang
Yin And Yang commented
Skip and Sincerity, I am so sorry you guys suffer from panic attacks. I gave myself one before and swore I was dying. :0(
Mine stemmed from my 37th birthday approaching. (This birthday I had this year) I know it sounds crazy but my second sister who died, died when she was 37 so I panicked. I journaled through it on my birthday and in my journal I said "I will embrace this year and I look forward to what I will write in this journal exactly a year from now." It seemed to help. I am a journaler! LOL! I don't know if that would help you guys.
Skip  Gentry
Skip Gentry commented
Thanks Yin!!!!!!!!
Ms Mm Profile
Ms Mm answered

around 2 years ago I had a swollen eye. The doctor gave me an ointment and I got acne all over my face, yikes! I'm happy it is gone now

PJ Stein Profile
PJ Stein answered

I cannot take antihistamines. They drop my blood pressure, they will dilate my eyes for days, I get tunnel vision and I can pass out.

And while the contrast dye they give you prior to CAT scan is not medicine, I am allergic to it. I learned ALL the places you can get hives. Which is ANY place you have skin. Now picture being covered in hives. (Again everywhere that you have skin including in your  mouth and ears, and more personal places.) And not being able to take any antihistamines. Cranky wouldn't even begin to describe my attitude during that 24+ hours of my life.

11 People thanked the writer.
Yin And Yang
Yin And Yang commented
OHHHHHH!!!!! YIKES!!!! This is the one I was curious about actually. I didn't even think of what they do for someone who is allergic to antihistamines!!! WOW! Good point! Thank you so much for sharing your story. :0)
KB Baldwin Profile
KB Baldwin answered

Oh yes, quite a few.  Norvasc. Carevedilol made me sleep 23 hours a day.  Citlopram made me so wildly spastic I had xtrouble walking. Lexapro made me feel queasy and my mouth taste like I had been licking the bottom of a very old dumpster.  And Lisinoprol gave me a dry cough, but apparently that is quite common. 

6 People thanked the writer.
Yin And Yang
Yin And Yang commented
WOW! That is scary. You hear the "quick talk" during prescription drug commercials of all the side effects to watch out for or could happen and I was just wondering how many really do get effected or if it is just a must cover all the basis kind of thing. Thank you for answering and sharing your story. :0)
Tom  Jackson
Tom Jackson commented
Nice image for Lexapro---lol

Answer Question

Anonymous